MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's right eye in a secondary surgical procedure due to patient complaint of seeing halos all the time.A replacement lens of different model dib00 (+21.5 d) was used.There were no medical/surgical interventions required and no delay was reported.Patient outcome was reported to be unknown as the patient went back to referring doctor.No further information was provided.
 
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate date is between may 11, 2020 and jul 6, 2021.Concomitant medical products: platinum inserter, lot unknown and platinum cartridge, lot unknown.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the patient is white, non-hispanic and that their symptom, halo issue first noticed on (b)(6) 2021 post-op day one (1).That the intraocular lens (iol) was taken out and a monofocal iol was put in.There was no patient injury reported.The patient was happy and was not seeing any halos.The following fields were updated accordingly: section b3: date of event: (b)(6) 2021.Section a5: ethnicity: not hispanic.Section a5: race: white.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that "additional information" box of the "h2" field in the supplementtal mdr report #1 was inadvertently not checked which it should have; therefore, the information has been corrected in this supplemental mdr report.Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: jan 31, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed on the lens.The complaint issue could not be confirmed, and no product deficiency could be determined.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13296516
Report Number3012236936-2022-00166
Device Sequence Number11599664
Product Code POE
UDI-Device Identifier05050474579156
UDI-Public(01)05050474579156(17)251128
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberZXR00
Device Catalogue NumberZXR00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer01/20/2022
02/18/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date02/04/2022
03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite